Texas, 2007

Drought in Texas, March 1, 2007

March 1, 2007 · NWS SJT · 15 events in 15 counties and zones

The drought continues across much of West Central Texas. Although there has been significant improvement in drought conditions due to recent rains, lake levels continue to remain well below normal.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought continues across much of West Central Texas. Although there has been significant improvement in drought conditions due to recent rains, lake levels continue to remain well below normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 28, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 28, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CST WED FEB 28 2007

.AVIATION...
DYESS VAD PROFILE HAD 50 KTS AT SECOND GATE...SAN ANGELO AT 40
KTS. PACIFIC FRONT (WITH WEST WINDS) STILL WEST OF REGION...FROM
FT STOCKTON TO BIG SPRINGS...WHILE A STRONGER COLD FRONT
(NORTHWEST WINDS) JUST MOVED THROUGH CHILDRESS IN THE SOUTHEAST
PANHANDLE. WHILE STRONG WINDS HAVE NOT MATERIALIZE YET...EXPECT
WINDS TO INCREASE WITH COLD FRONTAL PASSAGE...PERHAPS AT KABI AND
SJT AROUND 8Z...AND A COUPLE HOURS LATER AT BRADY AND JUNCTION.
STRONGEST WINDS HOWEVER MAY HAVE TO WAIT UNTIL MIXING AT 14-15Z.
WINDS WILL LIKELY STAY STRONG UNTIL DECOUPLING TOWARD SUNSET.

&&

.PREV DISCUSSION... /ISSUED 819 PM CST WED FEB 28 2007/

UPDATE...WINDS HAVE CURRENTLY DIED OFF IN THE TROUGH AXIS
CENTERED JUST WEST OF THE FORECAST AREA THIS EVENING. THUS WILL
CANCEL THE RED FLAG WARNING A TAD EARLY. WINDS ARE STILL FORECAST
TO INCREASE BEHIND THE COLD FRONT...WHICH IS FORECAST TO GET INTO
THE WESTERN COUNTIES AFTER MIDNIGHT...AND QUICKLY SPREAD OVER THE
REMAINDER OF THE FORECAST AREA TONIGHT. CONTEMPLATED A WIND
ADVISORY DUE TO THE STRONG GUSTS EXPECTED JUST BEHIND THE FRONT.
HOWEVER OPTED FOR THE LAKE WIND ADVISORY WITH SUSTAINED WINDS NOT
QUITE GETTING HIGH ENOUGH. THE LAKE WIND ADVISORY WILL BEGIN AFTER
MIDNIGHT AND RUN THROUGH THE DAY TOMORROW. WILL ALSO KEEP RED FLAG
WARNING GOING FOR TOMORROW...EVEN THOUGH SOME QUESTION AS TO
WHETHER WINDS WILL STAY UP IN THE AFTERNOON NORTH OF I-20 WHILE
THE RH VALUES ARE LOW. WITH IT UP WILL LEAVE AS IS AS WILL LIKELY
GUST PRETTY GOOD EVEN UP THERE.

BRAZZELL

PREV DISCUSSION... /ISSUED 538 PM CST WED FEB 28 2007/

AVIATION...

WINDS TO INCREASE AT KABI AND KSJT THIS EVENING AS SURFACE TROUGH
STRENGTHENS TO WEST. BLOWING DUST FROM LUBBOCK TO CHILDRESS
WAS REDUCING VISIBILITIES OF 1 TO 4 MILES. THIS DUST WILL LIKELY
STAY TO THE NORTH. HOWEVER...AS WINDS SHIFT TO THE NORTHWEST THURSDAY
MORNING...MAY SEE 6 MILE BLOWING DUST AT KABI. LOW LEVEL JET WILL
INTENSIFY OVERNIGHT...SO INCLUDED LOW LEVEL WIND SHEAR IN TAFS IN
WEST CENTRAL TEXAS.

OTHERWISE...HIGH CLOUDS ASSOCIATED WITH SUBTROPICAL JET WILL PUSH
EAST OVERNIGHT...AND SKIES SHOULD BECOME MOSTLY CLEAR.

PREV DISCUSSION... /ISSUED 321 PM CST WED FEB 28 2007/

SHORT TERM...
DRYLINE HAS FINALLY DECIDED TO MIX EAST AS HIGH CLOUDS HAVE
CLEARED THE AREA. HIGH CLOUDS FROM THE SHORT WAVE TROUGH MOVING
THROUGH THE PLAINS BROUGHT ENOUGH HIGH CLOUDS TO DELAY DRYLINE
MIXING THIS MORNING. STILL AS HIGH CLOUDS PUSHED OUT...DRYLINE
HAS MADE GOOD PROGRESS EAST WITH STRONG SW WINDS. VISIBLE
SATELLITE SHOWING BLOWING DUST FROM LUBBOCK TO CHILDRESS. MAY SEE
SOME OF THIS DUST MAKE IT INTO THE BIG COUNTRY LATER THIS
EVENING. OTHERWISE...WINDS SHOULD DIMINISH SOME BUT PICK UP AGAIN
AS A COLD FRONT PUSHES INTO W CENTRAL TX.

COLD FRONT CURRENTLY PUSHING INTO SW KS AND THE OK/TX PANHANDLES
THIS AFTERNOON. SHOULD SEE THIS SWEEP THROUGH EARLY THU MORNING.
WILL GO AHEAD WITH ANOTHER RED FLAG WARNING TOMORROW AS SHOULD
STILL SEE A VERY DRY AIRMASS IN PLACE BEHIND THE FRONT WITH GUSTY
NW WINDS.

LONG TERM...
MORE MERIDIONAL JET FLOW WILL CONTINUE INTO THE WEEKEND BUT
EXPECTED TO FLATTEN EARLY NEXT WEEK. SHOULD SEE A DECENT
SHORTWAVE ROTATE ACROSS THE SOUTHERN PLAINS EALRY SATURDAY. A
COLD FRONT WILL ALSO PUSH THROUGH TX SATURDAY WHICH SHOULD KEEP
TEMPS BELOW NORMAL FOR THE WEEKEND. THIS SEEMS TO BE A SLIGHT
DEPARTURE FROM 00Z GFS RUN...BUT WILL CERTAINLY HEDGE COLDER
GIVEN STRONG COLD ADVECTION AT 850MB. SHOULD SEE AN UPPER RIDGE
AND SFC HIGH PRESSURE IN PLACE SUN WITH ZONAL JET FLOW SETTING UP
IN THE SOUTHERN BRANCH OF THE JET EARLY NEXT WEEK. MAY SEE THE
NEXT STRONG TROUGH DEVELOP MID NEXT WEEK...BUT STILL DOES NOT
LOOK GOOD FOR ANY POPS FOR THE FORECAST. TEMPS SHOULD MODERATE
REMAINING NEAR OR SLIGHTLY ABOVE NORMAL FOR NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 45  62  33  64 /   0   0   0   0
SAN ANGELO 	 46  64  32  67 /   0   0   0   0
JUNCTION 	 49  67  29  68 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR BROWN-COKE-
COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-RUNNELS-TAYLOR-TOM
GREEN.

RED FLAG WARNING FROM 10 AM TO 6 PM CST THURSDAY FOR BROWN-
CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-
KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

04/99/99
Hazardous weather outlook, Feb 28, 3:31 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CST WED FEB 28 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON...AS A VERY DRY WINDS AND GUSTY
SOUTHWEST WINDS MOVE BACK INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ON THURSDAY...
WITH THE DRY AIR MASS STILL IN PLACE AND STRONG NORTHWEST WINDS.
ALTHOUGH WIND SPEEDS WILL DECREASE FOR THE WEEKEND...ELEVATED FIRE
DANGER CONDITIONS WILL CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Brown

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Brown forecast zone
Reported by
Unknown
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

Drought, Callahan

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Callahan forecast zone
Reported by
Unknown
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

Drought, Coleman

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Coleman forecast zone
Reported by
Unknown
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

Drought, Concho

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Concho forecast zone
Reported by
Unknown
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

Drought, Crockett

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Crockett forecast zone
Reported by
Unknown
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

Drought, Kimble

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Kimble forecast zone
Reported by
Unknown
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

Drought, Mason

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Mason forecast zone
Reported by
Unknown
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

Drought, McCulloch

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Unknown
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

Drought, Menard

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Menard forecast zone
Reported by
Unknown
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

Drought, Runnels

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Runnels forecast zone
Reported by
Unknown
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

Drought, San Saba

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
San Saba forecast zone
Reported by
Unknown
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

Drought, Schleicher

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Unknown
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

Drought, Sutton

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Sutton forecast zone
Reported by
Unknown
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

Drought, Tom Green

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Unknown
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

Drought, Irion

When
March 1, 12:00 AM CST to 11:59 PM CST
Where
Irion forecast zone
Reported by
Unknown
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15158, 15159, 15160, 15161, 15162, 15163, 15164, 15165, 15166, 15167, 15168, 15170, 15171, 15172, 15173.